Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Atazanavir Treat

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atazanavir (Reyataz)

...dose is 300 mg plus 100 mg of ritonavir, once a day. Patients who cannot tolerate ritonavir should take 400 mg of atazanavir. However, this is not recommended for patients who have taken other HIV medications and experienced treatment failure. Dosing for children at least 6 years old is based on their weight and prior treatment history. For more information see www.aidsinfo.nih.gov/DrugsNew/DrugDetailNT.aspx?int_id=314 . Atazanavir is...
Ask the Experts

Co administration of darunavir and Atazanavir

Dr Dr,I have been on this regimen (1200 mg Prezista + 100 mg norvir and 300 mg Reyataz) for more than 2 years. I was told by many people that this regimen is not recommended, but my Dr insists it's the best he can give me. Shortly after starting...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Dual protease inhibitor (PI) regimens have been used to treat HIV/AIDS; however, the possibility of drug-drug interactions must be carefully considered. Drug-drug interaction studies with Read more »

Change of HAART

I was first diagnosed in May 2005 when I was hospitalized with PCP. I had a viral load off the charts and cd4 of 13. Classic case of walking denial in action. I was put on a regimen of Kaletra and Truvada which I have been on with excellent...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...thanks for your post.Elevations in triglycerides and cholesterol are common side effects of boosted protease inhibitor-based treatments, especially lopinavir/ritonavir (Kaletra). Switching to other PIs, namely atazanavir (Reyataz) has been shown... Read more »

Is there any info on headaches as a side effect from Reyataz and treating them?

Recently a client spoke to a BMS drug rep about the fact that he has headaches as a side effect of Reyataz. He has been on this med for at least three months now and has daily headaches, at times debilitating (like migraines) I can find no...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Headaches have been relatively uncommon with atazanavir in my experience and more often have been triggered by other drugs in the regimen or non-HIV drug factors. If atazanavir appears Read more »

Reyataz and jaundice

Because of baseline resistance to all NNRTI's and CD4 levels recently dipping below 350 I may have to start Norvir/Reyataz with Truvada soon.I know there's a chance of benign jaundice with Reyataz. 1. Does it usually eventually go away?2. Does...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The rate of significant jaundice (Clinically noticeable) in patients treated with boosted atazanavir generally runs < 10%. It is reversible if atazanavir is stopped (often the PI would be switched to Read more »
Articles
The Body PRO

Twelve Weeks of Atazanavir Treatment Reverses Nelfinavir-Associated Hyperlipidemia: Results From BMS AI424-044

... Twelve Weeks of Atazanavir Treatment Reverses Nelfinavir-Associated Hyperlipidemia: Results From BMS AI424-044 (Abstract 15) Presented by Robert Murphy Atazanavir Read more »
AIDS InfoNet

Tenofovir (Viread)

...approved for use by people between 12 and 18 years of age. It has not been carefully studied in people older than age 65. In US treatment guidelines (see Fact Sheet 404 ), tenofovir is listed as a preferred drug for people just starting ART.... Read more »
AIDSinfo

An Overview of Reyataz (Atazanavir)

...approved by the U.S. Food and Drug Administration (FDA) on June 20, 2003, for use with other antiretroviral medication in the treatment of HIV infection. HIV can become resistant to anti-HIV drugs over time. When individuals develop resistance... Read more »
The Body PRO

Atazanavir in Treatment-Experienced Patients

...Wilber For people who have a history of viral rebound while on a protease inhibitor (PI)-containing regimen, the standard treatment approach has been to switch to a "boosted" PI-based combination containing nucleosides which have been... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
...I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds? I first started taking meds in May this year I was put on Truvda and Sustiva first, and Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »

Goods Labs but Feeling Like Crap

Posted by Choosing2Liv, 7 Replies
Hello All, I met with my doctor, and she said that my numbers are improving largely due to being on Atripila. HOWEVER, my liver enzymes are up and my weight is up -- AGAIN. That's a 30 lb weight gain since I began meds in Aug. '07! I'm feeling... Read more »

information

Posted by Anonymous, 1 Reply
...spread through contact with infected blood. Before donated blood was screened for evidence of HIV infection and before heat-treating techniques to destroy HIV in blood products were introduced, HIV was transmitted through transfusions of... Read more »